MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - unknown.Age & date of birth - appeared around 65, date of birth was unknown.Weight - appeared around 180.Ethnicity - not provided.Race - not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned, therefore an evaluation of the actual device was unable to be conducted.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that an experienced user of angioseal evolution deployed the device.The anchor appeared to be deployed, but the compaction tube did not advance.The following information was provided by the user facility: this resulted in the doctor not being able to see the green marking to know when to stop pulling.The doctor pulled additionally 3 times with the patient and still saw no compaction tube advance.Patient was in pain, but appeared to be ok.The doctor was extremely concerned that the anchor may have traveled down the leg.It was reported that the procedure outcome appeared to be successful.For closure they held pressure as oozing was still present.Additional information was received on 11/17/2017: it was reported that the patient did not have surgery to remove the displaced anchor.Whether or not it moved, the facility can't confirm.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information.The actual device was not returned to the manufacturing facility for evaluation.The investigation is currently re-opened and ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
Additional information was received on december 8, 2017: it was reported that hemostasis was not achieved with the angioseal.They were able to hold pressure and the patient successfully stopped bleeding post-op.No further complications were reported.It was confirmed that they physically saw the sample and that the anchor is still in the angioseal sheath.Therefore, it was not left in the patient.It was reported that the collagen was not tamped down and deployed due to not existing the sheath upon application.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide that the additional information provided on follow up 1 didn't change the investigation results that were on the initial report.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7071154
Report Number2243441-2017-00217
Device Sequence Number685226
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5879848
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer12/08/2017
01/05/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/05/2018
01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;